Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Secant varieties of Grassmann varieties

Authors: M. V. Catalisano, A. V. Geramita and A. Gimigliano
Journal: Proc. Amer. Math. Soc. 133 (2005), 633-642
MSC (2000): Primary 14M15, 15A75
Published electronically: October 7, 2004
MathSciNet review: 2113908
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the dimensions of the higher secant varieties of the Grassmann varieties. We give new instances where these secant varieties have the expected dimension and also a new example where a higher secant variety does not.

References [Enhancements On Off] (What's this?)

  • 1. J. Alexander and A. Hirschowitz, Polynomial interpolation in several variables, J. Algebraic Geom. 4 (1995), no. 2, 201–222. MR 1311347
  • 2. Peter Bürgisser, Michael Clausen, and M. Amin Shokrollahi, Algebraic complexity theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 315, Springer-Verlag, Berlin, 1997. With the collaboration of Thomas Lickteig. MR 1440179
  • 3. M. V. Catalisano, A. V. Geramita, and A. Gimigliano, Ranks of tensors, secant varieties of Segre varieties and fat points, Linear Algebra Appl. 355 (2002), 263–285. MR 1930149,
  • 4. M. V. Catalisano, A. V. Geramita, and A. Gimigliano, Erratum to: “Ranks of tensors, secant varieties of Segre varieties and fat points” [Linear Algebra Appl. 355 (2002), 263–285; MR1930149 (2003g:14070)], Linear Algebra Appl. 367 (2003), 347–348. MR 1976931,
  • 5. Richard Ehrenborg, On apolarity and generic canonical forms, J. Algebra 213 (1999), no. 1, 167–194. MR 1674676,
  • 6. Joe Harris, Algebraic geometry, Graduate Texts in Mathematics, vol. 133, Springer-Verlag, New York, 1992. A first course. MR 1182558
  • 7. D.R.Grayson, M.E.Stillman, Macaulay 2, a software system devoted to supporting research in algebraic geometry, .
  • 8. D. Yu. Nogin, The spectrum of codes associated with the Grassmannian variety 𝐺(3,6), Problemy Peredachi Informatsii 33 (1997), no. 2, 26–36 (Russian, with Russian summary); English transl., Problems Inform. Transmission 33 (1997), no. 2, 114–123. MR 1663924
  • 9. F.Palatini. Sulle varietà algebriche per le quali sono di dimensione minore dell' ordinario, senza riempire lo spazio ambiente, una o alcuna delle varietà formate da spazi seganti. Atti Accad. Torino Cl. Scienze Mat. Fis. Nat. 44 (1909). 362-375.
  • 10. A.Terracini. Sulle $V_{k}$ per cui la varietà degli $S_{h}$ $(h+1)$-seganti ha dimensione minore dell'ordinario. Rend. Circ. Mat. Palermo 31 (1911). 392-396.
  • 11. W.Wakeford. On canonical forms. Proc. London Math. Soc. 18 (1919/20). 403-410.
  • 12. F. L. Zak, Tangents and secants of algebraic varieties, Translations of Mathematical Monographs, vol. 127, American Mathematical Society, Providence, RI, 1993. Translated from the Russian manuscript by the author. MR 1234494

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14M15, 15A75

Retrieve articles in all journals with MSC (2000): 14M15, 15A75

Additional Information

M. V. Catalisano
Affiliation: DIPEM, Facoltá di Ingegneria, Università di Genova, Italy

A. V. Geramita
Affiliation: Dipartimento di Matematica, Università di Genova, Italy — and — Department of Mathematics and Statistics, Queens’ University, Kingston, Ontario, Canada

A. Gimigliano
Affiliation: Dipartimento di Matematica and CIRAM, Università di Bologna, Italy

Received by editor(s): November 26, 2002
Received by editor(s) in revised form: October 2, 2003
Published electronically: October 7, 2004
Additional Notes: The first author was supported in part by MIUR funds
The second author was supported in part by MIUR funds, and by the Natural Sciences and Engineering Research Council of Canada.
The third author was supported in part by the University of Bologna, funds for selected research topics, and by MIUR funds
Communicated by: Michael Stillman
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.